MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y494G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture puled off the needle.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/29/2020.Additional information was requested and the following was obtained: were there any adverse patient consequences? no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/10/2020.A manufacturing record evaluation was performed for the finished device batch number peu023, and no non-conformances were identified.Additional h3 investigation summary: one needle and one winding former with suture of product code y494, lot peu023 was received for analysis.During the visual inspection of sample, the swage and attachment area of the needle were noted to be as expected.The suture could not be dispensed since has begun with the degradation process and this caused that the needle was separate of the suture.The time of exposure of suture to the environment could not be determined and the functional test cannot be performed.In addition, the foil was not returned to determine the assignable cause.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, the assignable cause is suture degradation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were there any adverse patient consequences?.

Brand Name
MCRYL UD 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10014586
Report Number2210968-2020-03654
Device Sequence Number13972707
Product Code GAN
UDI-Device Identifier10705031059337
UDI-Public10705031059337
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberY494G
Device Catalogue NumberY494G
Device Lot NumberPEU023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer06/03/2020
06/26/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date06/10/2020
06/29/2020
Patient Sequence Number1